Alert archive / Indiana / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 29, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 19, 2019, 5:11 PM EDT for 6 counties in Indiana. It was in force for 49 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2019, 5:11 PM EDT (21:11 UTC)
- Expired
- May 19, 2019, 6:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Boone County, IN, Clinton County, IN, Hamilton County, IN, Montgomery County, IN, Tippecanoe County, IN, Tipton County, IN
The radar
The Indianapolis radar (KIND), 49 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 5:25 PM EDT | TSTM WND GST 57 | 1 Ene Darlington, IN | |
| May 19, 5:40 PM EDT | TSTM WND DMG | 2 Nnw Kirklin, IN | DISPATCH CENTER RELAYED MULTIPLE LARGE HEALTHY TREE LIMBS ACROSS COUNTY ROAD 500S. TIME ESTIMATED FROM RADAR. |
| May 19, 5:40 PM EDT | TSTM WND DMG | Thorntown, IN | LARGE 12 INCH DIAMETER LIVE TREE LIMB DOWN. |
| May 19, 6:06 PM EDT | TSTM WND DMG | 4 Ssw Goldsmith, IN | 16 INCH PARTIALLY DEAD TREE BLOWN DOWN. MEASURED 48 MPH GUST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 4:26 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
255
WUUS53 KIND 192111
SVRIND
INC011-023-057-107-157-159-192200-
/O.NEW.KIND.SV.W.0029.190519T2111Z-190519T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
511 PM EDT Sun May 19 2019
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Southeastern Tippecanoe County in west central Indiana...
Southern Clinton County in central Indiana...
Boone County in central Indiana...
Northwestern Hamilton County in central Indiana...
Western Tipton County in central Indiana...
Montgomery County in west central Indiana...
* Until 600 PM EDT.
* At 511 PM EDT, severe thunderstorms were located along a line
extending from 15 miles southwest of Frankfort to 10 miles south of
Crawfordsville, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Public.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Frankfort, Crawfordsville, Lebanon, Whitestown, Sheridan,
Thorntown, Ladoga, Jamestown, Darlington, Kirklin, Linden, Colfax,
New Market, Clarks Hill, Sharpsville, Advance, Michigantown,
Waveland, New Ross and Kempton.
This includes the following highways...
Interstate 65 between mile markers 130 and 159.
Interstate 74 between mile markers 31 and 54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4039 8603 3992 8636 3992 8668 3990 8670
3987 8709 3991 8709 4025 8686
TIME...MOT...LOC 2111Z 257DEG 40KT 4019 8677 3990 8696
HAIL...1.00IN
WIND...60MPH
$$
AW/503 follow-up statements
348
WWUS53 KIND 192130
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
530 PM EDT Sun May 19 2019
INC157-192139-
/O.CAN.KIND.SV.W.0029.000000T0000Z-190519T2200Z/
Tippecanoe IN-
530 PM EDT Sun May 19 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TIPPECANOE COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area.Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central and west central Indiana.
LAT...LON 4039 8603 3992 8636 3992 8668 3990 8670
3989 8685 4021 8671 4021 8670 4028 8668
TIME...MOT...LOC 2129Z 257DEG 40KT 4023 8652 3994 8671
$$
INC011-023-057-107-159-192200-
/O.CON.KIND.SV.W.0029.000000T0000Z-190519T2200Z/
Clinton IN-Boone IN-Hamilton IN-Tipton IN-Montgomery IN-
530 PM EDT Sun May 19 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHERN CLINTON...BOONE...NORTHWESTERN HAMILTON...WESTERN TIPTON
AND SOUTHEASTERN MONTGOMERY COUNTIES...
At 529 PM EDT, severe thunderstorms were located along a line
extending from near Frankfort to 11 miles southeast of
Crawfordsville, moving east at 45 mph. This storm has a history of
producing 60 MPH winds.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Public.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Frankfort, Lebanon, Whitestown, Sheridan, Thorntown, Ladoga,
Jamestown, Kirklin, Colfax, Sharpsville, Advance, Michigantown, New
Ross, Kempton and Ulen.
This includes the following highways...
Interstate 65 between mile markers 130 and 159.
Interstate 74 between mile markers 42 and 54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4039 8603 3992 8636 3992 8668 3990 8670
3989 8685 4021 8671 4021 8670 4028 8668
TIME...MOT...LOC 2129Z 257DEG 40KT 4023 8652 3994 8671
HAIL...1.00IN
WIND...60MPH
$$
AW/50913
WWUS53 KIND 192142
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
542 PM EDT Sun May 19 2019
INC107-192152-
/O.CAN.KIND.SV.W.0029.000000T0000Z-190519T2200Z/
Montgomery IN-
542 PM EDT Sun May 19 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONTGOMERY COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central Indiana.
LAT...LON 3999 8631 4001 8668 4031 8645 4039 8603
TIME...MOT...LOC 2142Z 257DEG 40KT 4026 8636 3997 8655
$$
INC011-023-057-159-192200-
/O.CON.KIND.SV.W.0029.000000T0000Z-190519T2200Z/
Clinton IN-Boone IN-Hamilton IN-Tipton IN-
542 PM EDT Sun May 19 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHEASTERN CLINTON...CENTRAL BOONE...NORTHWESTERN HAMILTON AND
WESTERN TIPTON COUNTIES...
At 542 PM EDT, severe thunderstorms were located along a line
extending from 8 miles east of Frankfort to 7 miles southwest of
Lebanon, moving east at 45 mph. This storm has a history of causing
tree damage and producing 60 mph winds.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Public.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lebanon, Whitestown, Sheridan, Kirklin, Sharpsville, Kempton and
Ulen.
This includes Interstate 65 between mile markers 135 and 149.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3999 8631 4001 8668 4031 8645 4039 8603
TIME...MOT...LOC 2142Z 257DEG 40KT 4026 8636 3997 8655
HAIL...1.00IN
WIND...60MPH
$$
AW/50408
WWUS53 KIND 192153
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
553 PM EDT Sun May 19 2019
INC011-023-057-159-192203-
/O.EXP.KIND.SV.W.0029.000000T0000Z-190519T2200Z/
Clinton IN-Boone IN-Hamilton IN-Tipton IN-
553 PM EDT Sun May 19 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLINTON...CENTRAL
BOONE...NORTHWESTERN HAMILTON AND WESTERN TIPTON COUNTIES WILL EXPIRE
AT 600 PM EDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central Indiana.
LAT...LON 3999 8631 4001 8668 4031 8645 4039 8603
TIME...MOT...LOC 2153Z 257DEG 40KT 4028 8622 3999 8642
$$
AW/50What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 4:51 PM EDT, 20 minutes earlier.
Area forecast discussion, May 19, 4:51 PM EDT, 20 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 451 PM EDT Sun May 19 2019 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 310 PM EDT Sun May 19 2019 A cold front will move through central Indiana tonight. Thunderstorms are possible along and ahead of the front. Much cooler weather moves in for the start of the work week. A front will meander across the area mid to late week, bringing chances for rain at times mid-week into next weekend. Temperatures will rebound to above normal mid-week and then remain there. && .NEAR TERM...(Rest of This Afternoon and Tonight) Issued at 310 PM EDT Sun May 19 2019 Early this afternoon a dry slot was moving into central Indiana, ending the widespread rainfall. However, a line of storms had developed in central Illinois ahead of a cold front. The line of storms will move across central Indiana during the rest of the afternoon and into the early evening hours before 00Z. Will handle with a pre-first period in the text products to cover this. Severe storms remain possible with building instability and some decent shear, but at the moment am not expecting widespread severe weather. HRRR and some other models indicate still some shower or thunderstorm potential with the front itself as it moves across the area after 00Z. Will have some low PoPs this evening. Colder air will move in overnight, and some stratocumulus will accompany it. Will keep skies partly cloudy. The model blend looks reasonable for temperatures. && .SHORT TERM...(Monday through Wednesday) Issued at 310 PM EDT Sun May 19 2019 Models are close enough that the model blend initialization was accepted for most items. The colder air and stratocumulus will stick around on Monday, keeping skies partly cloudy and high temperatures only in the 60s most areas. Dry and cool conditions will continue into Tuesday with some upper ridging briefly working into the area. A large upper system across the western part of the country will send some energy just to the northwest of the area Tuesday night into Wednesday. This will also bring a warm front through the area. Forcing isn't that impressive with the strongest forcing remaining out of central Indiana. Will go with mainly chance category PoPs. The warm front will allow temperatures to return into the 80s for highs on Wednesday. && .LONG TERM /Wednesday night through Thursday/... Issued at 312 PM EDT Sun May 19 2019 Accepted the initialization. An upper level high will sit over the deep south for much of long term range. Models are showing a couple of short waves that may affect the area during that time so there are a couple chances for rain. The best chance looks to be Memorial Day weekend as models are in agreement that there will be precipitation but exact timing and location are still to be seen. Temperatures will be above normal as highs are anticipated to be in the 80s. && .AVIATION /Discussion for the 19/21Z TAF Update/... Issued at 446 PM EDT Sun May 19 2019 Update... Narrowed VCTS into the Sun 22Z to Mon 01Z time frame for now... will amend further with more detailed timing over the next few hours. Previous Discussion... Generally VFR conditions expected through the period, with some MVFR or worse conditions mainly in convection this afternoon into early evening. Gusty winds will continue this afternoon. Main area of rain will continue to move out of the sites early in the period. Scattered convection will then move in ahead of an approaching cold front. There are some patches of MVFR clouds across Illinois that will move into the area and may cause brief periods of MVFR ceilings even outside of convection this afternoon. Overnight will be dry with a stratocumulus deck moving in from the north. For now kept this VFR but MVFR not out of the question. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...50 NEAR TERM...50 SHORT TERM...50 LONG TERM....KH AVIATION...50/TDUD
Hazardous weather outlook, May 19, 4:14 AM EDT, 12 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 414 AM EDT Sun May 19 2019 INZ021-028>031-035>049-051>057-060>065-067>072-201000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 414 AM EDT Sun May 19 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Showers and thunderstorms. Severe storms possible this afternoon and evening. Windy conditions. Hazards: Damaging winds...large hail...heavy rain and lightning. A few tornadoes possible as well. Non-thunderstorm wind gusts to near 40 mph at times. Timing: Storms possible through this evening. The best threat for severe weather from 2 pm through 9 pm. Gusty winds outside of storms through early evening. Discussion: Showers and thunderstorms are expected today ahead of a cold front. Severe storms are possible this afternoon and evening. Dry and cooler weather is expected overnight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Outlook: Thunderstorms will be possible at times late Tuesday into next weekend. Some of the storms could be strong. Discussion: After a dry and cooler start to the week...additional chances for rain and thunderstorms will come for the second half of the upcoming week as strong low pressure tracks from the central Plains into the upper Midwest with a frontal boundary lingering across the Ohio Valley. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind Ryan
In the hours before
Special weather statement, May 19, 3:36 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
336 PM EDT Sun May 19 2019
INZ028-029-035-043-192015-
Fountain IN-Warren IN-Vermillion IN-Tippecanoe IN-
336 PM EDT Sun May 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR FOUNTAIN...WEST CENTRAL
TIPPECANOE...WARREN AND NORTHERN VERMILLION COUNTIES UNTIL 415 PM
EDT...
At 335 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Rossville to Allerton. Movement
was southeast at 25 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Covington, Veedersburg, Williamsport, Newport, Attica, Cayuga, West
Lebanon, Dana, Perrysville, Newtown, Pine Village, State Line City,
Pence, Foster, Tab, Gessie, Rainsville and Lodi.
LAT...LON 4048 8753 4048 8693 3995 8735 3995 8742
3993 8743 3993 8741 3991 8739 3973 8753
TIME...MOT...LOC 1935Z 295DEG 22KT 4040 8753 3994 8792
AW/50Local storm report, May 19, 4:52 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
452 PM EDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM TSTM WND GST 7 WSW SHADELAND 40.32N 87.06W
05/19/2019 M53 MPH TIPPECANOE IN BROADCAST MEDIA
&&
KHLocal storm report, May 19, 4:56 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
456 PM EDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM TSTM WND DMG 3 S LAFAYETTE 40.37N 86.87W
05/19/2019 TIPPECANOE IN PUBLIC
REPORTS OF POWER OUTAGES.
&&
KHLocal storm report, May 19, 5:01 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
501 PM EDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM TSTM WND GST 3 SE SHADELAND 40.35N 86.91W
05/19/2019 E45 MPH TIPPECANOE IN PUBLIC
TRAFFIC LIGHTS OUT AS WELL.
&&
KHLocal storm report, May 19, 5:05 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
505 PM EDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM TSTM WND GST 1 WNW ROCKVILLE 39.77N 87.24W
05/19/2019 E60 MPH PARKE IN PUBLIC
50 TO 60 MPH ESTIMATED WINDS.
&&
KHLocal storm report, May 19, 5:09 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
509 PM EDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND DMG ATTICA 40.29N 87.25W
05/19/2019 FOUNTAIN IN UTILITY COMPANY
POWER OUTAGES REPORTED.
&&
KHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 3:36 PM EDT | Special Weather Statement | IND | Fountain, Vermillion, Warren | 39 min |
| May 19, 3:55 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Tippecanoe, Vermillion, Warren | 50 min |
| May 19, 4:07 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Vermillion | 38 min |
| May 19, 4:27 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Fountain, Montgomery, Tippecanoe | 48 min |
| May 19, 4:44 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Fountain, Montgomery, Parke, Putnam and 1 more | 31 min |
| May 19, 5:22 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Howard, Tipton | 38 min |
| May 19, 5:27 PM EDT | Severe Thunderstorm Warning | IND | Clay, Owen, Parke, Putnam, Vigo | 48 min |
| May 19, 5:53 PM EDT | Severe Thunderstorm Warning | IND | Clinton, Hamilton, Howard, Madison, Tipton | 52 min |
| May 19, 5:59 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks, Montgomery, Putnam | 46 min |
| May 19, 6:36 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hancock, Hendricks, Johnson, Marion and 2 more | 24 min |
| May 19, 6:52 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Johnson, Marion, Morgan, Rush, Shelby | 38 min |
| May 19, 6:54 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Hamilton, Hancock, Henry, Madison, Marion and 1 more | 51 min |
| May 19, 7:25 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry, Madison, Rush, Shelby | 50 min |
| May 19, 7:32 PM EDT | Tornado Warning | IND | Rush, Shelby | 28 min |
| May 19, 7:43 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Madison, Randolph | 32 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.